Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 18, 2022, 2:56 AM PDT for 4 counties in Nevada; Mohave County, Arizona. It took effect at May 19, 2022, 11:00 AM PDT. It was in force for 33 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 18, 2022, 2:56 AM PDT (09:56 UTC)
- In effect from
- May 19, 2022, 11:00 AM PDT
- Expired
- May 20, 2022, 8:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 4:40 PM PDT | NON-TSTM WND GST 65 | 42 Ese Manhattan, NV | MESONET STATION CMP26 WARM SPRINGS SUMMIT STATION ELEVATION: 7549 FT. |
| May 19, 5:33 PM PDT | NON-TSTM WND GST 58 | 24 Sse Littlefield, AZ | TWEEDS POINT RAWS SITE IN ARIZONA GUSTED TO 58 MPH AT 1733 AND DROPPED BELOW 58 MPH AT 1833. |
| May 20, 9:05 AM PDT | DUST STORM | 3 Sw Antares, AZ | A SPOTTER REPORTED A DUST STORM WITH VISIBILITY DOWN TO ONE EIGHTH OF A MILE IN VALLE VISTA. VISIBLITY WAS ESTIMATED TO BE LESS THAN A QUARTER MILE BETWEEN 905 AND 1030 AM MST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4880 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492 WWUS85 KVEF 180956 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 256 AM PDT Wed May 18 2022 AZZ101-NVZ466-182200- /O.UPG.KVEF.FW.A.0005.220519T1800Z-220521T0300Z/ /O.NEW.KVEF.FW.W.0012.220519T1800Z-220521T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River- NV side- 256 AM PDT Wed May 18 2022 /256 AM MST Wed May 18 2022/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ THURSDAY TO 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW Humidity FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM PDT /11 AM MST/ Thursday to 8 PM PDT /8 PM MST/ Friday. This replaces the Fire Weather Watch. * TIMING...Thursday morning through Friday evening. * WIND...Southwest winds 20 to 25 mph with gusts to 40 mph. * HUMIDITY...Afternoon humidity levels of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-NVZ460>465-182200- /O.UPG.KVEF.FW.A.0005.220519T1800Z-220521T0300Z/ /O.NEW.KVEF.FW.W.0012.220519T1800Z-220520T0500Z/ Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 256 AM PDT Wed May 18 2022 /256 AM MST Wed May 18 2022/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 10 PM PDT /10 PM MST/ THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWEST ARIZONA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM PDT /11 AM MST/ to 10 PM PDT /10 PM MST/ Thursday. The Fire Weather Watch for Friday has been cancelled. * TIMING...Thursday morning through Friday evening. * WIND...Southwest to west winds 20 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Afternoon humidity levels of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
8 follow-up statements
375 WWUS85 KVEF 181245 CCA RFWVEF URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Las Vegas NV 545 AM PDT Wed May 18 2022 AZZ101-NVZ466-182200- /O.UPG.KVEF.FW.A.0005.220519T1800Z-220521T0300Z/ /O.COR.KVEF.FW.W.0012.220519T1800Z-220521T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River- NV side- 545 AM PDT Wed May 18 2022 /545 AM MST Wed May 18 2022/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ THURSDAY TO 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM PDT /11 AM MST/ Thursday to 8 PM PDT /8 PM MST/ Friday. This replaces the Fire Weather Watch. * TIMING...Thursday morning through Friday evening. * WIND...Southwest winds 20 to 25 mph with gusts to 40 mph. * HUMIDITY...Afternoon humidity levels of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-NVZ460>465-182200- /O.UPG.KVEF.FW.A.0005.220519T1800Z-220521T0300Z/ /O.COR.KVEF.FW.W.0012.220519T1800Z-220520T0500Z/ Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 545 AM PDT Wed May 18 2022 /545 AM MST Wed May 18 2022/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 10 PM PDT /10 PM MST/ THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWEST ARIZONA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM PDT /11 AM MST/ to 10 PM PDT /10 PM MST/ Thursday. The Fire Weather Watch for Friday has been cancelled. * TIMING...Thursday morning through Thursday evening. * WIND...Southwest to west winds 20 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Afternoon humidity levels of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
729 WWUS85 KVEF 182130 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 230 PM PDT Wed May 18 2022 AZZ101-NVZ466-191000- /O.CON.KVEF.FW.W.0012.220519T1800Z-220521T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River- NV side- 230 PM PDT Wed May 18 2022 /230 PM MST Wed May 18 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THURSDAY TO 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY... * TIMING...Thursday morning through Friday evening. * WIND...Southwest winds 20 to 25 mph with gusts to 40 mph. * HUMIDITY...Afternoon humidity levels of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-NVZ460>465-191000- /O.CON.KVEF.FW.W.0012.220519T1800Z-220520T0500Z/ Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 230 PM PDT Wed May 18 2022 /230 PM MST Wed May 18 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 10 PM PDT /10 PM MST/ THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWEST ARIZONA... * TIMING...Thursday morning through Thursday evening. * WIND...Southwest to west winds 20 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Afternoon humidity levels of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
114 WWUS85 KVEF 190937 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 237 AM PDT Thu May 19 2022 AZZ101-NVZ466-191815- /O.CON.KVEF.FW.W.0012.220519T1800Z-220521T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River- NV side- 237 AM PDT Thu May 19 2022 /237 AM MST Thu May 19 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY... * TIMING...11 am PDT/MST this morning TO 8 pm PDT/MST Friday evening. * WIND...Southwest winds 20 to 25 mph with gusts to 40 mph, wind shifting to the north Friday. * HUMIDITY...Daytime humidity levels 5 to 15 percent. Humidity values recover to 15 to 25 percent tonight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-NVZ460>465-191815- /O.CON.KVEF.FW.W.0012.220519T1800Z-220520T0500Z/ Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 237 AM PDT Thu May 19 2022 /237 AM MST Thu May 19 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 10 PM PDT /10 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWEST ARIZONA... * TIMING...11 am PDT/MST this morning through 10 pm PDT/MST this evening. * WIND...Southwest to west winds 20 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Afternoon humidity levels of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
130 WWUS85 KVEF 191811 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1111 AM PDT Thu May 19 2022 AZZ101-NVZ466-200500- /O.CON.KVEF.FW.W.0012.000000T0000Z-220521T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River- NV side- 1111 AM PDT Thu May 19 2022 /1111 AM MST Thu May 19 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY... * TIMING...11 am PDT/MST this morning TO 8 pm PDT/MST Friday evening. * WIND...Southwest winds 20 to 25 mph with gusts to 40 mph, wind shifting to the north Friday. * HUMIDITY...Daytime humidity levels 5 to 15 percent. Humidity values recover to 15 to 25 percent tonight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-NVZ460>465-200500- /O.CON.KVEF.FW.W.0012.000000T0000Z-220520T0500Z/ Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 1111 AM PDT Thu May 19 2022 /1111 AM MST Thu May 19 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT /10 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWEST ARIZONA... * TIMING...11 am PDT/MST this morning through 10 pm PDT/MST this evening. * WIND...Southwest to west winds 20 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Afternoon humidity levels of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
413 WWUS85 KVEF 192130 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV Issued by National Weather Service Flagstaff AZ 230 PM PDT Thu May 19 2022 AZZ101-NVZ466-200500- /O.CON.KVEF.FW.W.0012.000000T0000Z-220521T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River- NV side- 230 PM PDT Thu May 19 2022 /230 PM MST Thu May 19 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY... * TIMING...Through 8 pm PDT/MST Friday evening. * WIND...Southwest winds 20 to 25 mph with gusts to 40 mph, wind shifting to the north Friday. * HUMIDITY...Daytime humidity levels 5 to 15 percent. Humidity values recover to 15 to 25 percent tonight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-NVZ460>465-200500- /O.CON.KVEF.FW.W.0012.000000T0000Z-220520T0500Z/ Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 230 PM PDT Thu May 19 2022 /230 PM MST Thu May 19 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT /10 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWEST ARIZONA... * TIMING...Through 10 pm PDT/MST this evening. * WIND...Southwest to west winds 20 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Afternoon humidity levels of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
907 WWUS85 KVEF 200453 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 953 PM PDT Thu May 19 2022 AZZ102-NVZ460>465-200600- /O.EXP.KVEF.FW.W.0012.000000T0000Z-220520T0500Z/ Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 953 PM PDT Thu May 19 2022 /953 PM MST Thu May 19 2022/ ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT /10 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWEST ARIZONA... Decreasing winds and increasing RH this evening will allow for modestly improving conditions overnight. The Red Flag Warning will be allowed to expire on time. $$ AZZ101-NVZ466-201800- /O.CON.KVEF.FW.W.0012.000000T0000Z-220521T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River- NV side- 953 PM PDT Thu May 19 2022 /953 PM MST Thu May 19 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY... * TIMING...Through 8 pm PDT/MST Friday evening. * WIND...Southwest winds 20 to 25 mph with gusts to 40 mph, wind shifting to the north Friday. * HUMIDITY...Daytime humidity levels 5 to 15 percent. Humidity values recover to 15 to 25 percent tonight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
673 WWUS85 KVEF 200912 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 212 AM PDT Fri May 20 2022 AZZ101-NVZ466-210300- /O.CON.KVEF.FW.W.0012.000000T0000Z-220521T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River- NV side- 212 AM PDT Fri May 20 2022 /212 AM MST Fri May 20 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY... * TIMING...Through 8 pm PDT/MST Friday evening. * WIND...North winds 20 to 25 mph with gusts to 40 mph. * HUMIDITY...Daytime humidity 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
250 WWUS85 KVEF 210243 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 743 PM PDT Fri May 20 2022 AZZ101-NVZ466-210345- /O.EXP.KVEF.FW.W.0012.000000T0000Z-220521T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River- NV side- 743 PM PDT Fri May 20 2022 /743 PM MST Fri May 20 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY... Decreasing winds and improving RH values are expected overnight and the Red Flag will be allowed to expire. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 18, 1:52 AM PDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 18, 1:52 AM PDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 152 AM PDT Wed May 18 2022 .SYNOPSIS...Warm and quiet weather will continue today. A dry system will bring gusty winds and fire weather concerns Thursday and Friday, and a brief return to seasonal temperatures Friday and Saturday. Beginning Sunday, temperatures will rise back above normal. && .SHORT TERM...Through Thursday night. A few residual clouds from yesterday's convection over east central Nevada still evident on satellite around Caliente. Otherwise, skies are clear. Area will lie under a dry northwest flow through Thursday night. Longwave pattern will amplify during the period as broad trough deepens over the northern tier states in response to ridge building over the northeast Pacific extending northward into Alaska. Impact for our area will be stronger winds on Thursday. Highest winds are forecast across the western Mojave Desert late Thursday afternoon through Thursday night. West wind gusts in excess of 40 mph possible producing some areas of blowing dust/sand. Elsewhere, winds still look sub-advisory. High temperatures will continue to run 8-12 degrees above normal today and Thursday. .LONG TERM...Friday through Tuesday. Lingering northerly breezes can be expected down the Colorado River Valley Friday behind the weak cold front that moves through. Given the dry airmass that will remain in place, fire weather concerns will continue to be the primary concern in that area. Otherwise, temperatures during the afternoon will be much cooler than days prior, but still top out very close to seasonal normals. The cooldown will be brief however as ridging builds back in over the weekend and into next week, with temperatures quickly returning to above normal territory. && .FIRE WEATHER...High temperatures will continue to run 8-12 degrees above normal through Thursday. Stronger southwest to west winds will develop Thursday afternoon and evening. Combination of those winds, single digit humidity values and dry fuels would create critical fire behavior. A Red Flag Warning has been issued for all of southern Nevada and northwest Arizona. Stronger winds linger within the lower Colorado River Valley into Friday with the Red Flag Warning continued. Elsewhere, the Fire Weather Watch has been cancelled as winds don't look as strong Friday. .AVIATION...For Harry Reid...Light and variable wind less than 5 kts this morning. Winds should become easterly during the day with speeds less than 8 kts. Southerly wind 8-12 kts develops tonight. No operationally significant clouds or weather expected. For the rest of southern Nevada, northwest Arizona and southeast California...Less wind across the southern Great Basin and Mojave Desert today with wind set to follow a typical diurnal cycle. No operationally significant clouds or weather expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER/AVIATION...Pierce LONG TERM...Outler For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.